| Model Number |
THS-SX-C |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a turbohawk directional atherectomy along with non-medtronic 6fr 55cm sheath, guidewire and 4mm embolic protection during procedure to treat a moderately calcified plaque lesion in the left mid tibial/popliteal trunk to popliteal artery with chronic total occlusion (cto-100%).The vessel was a little tortuous.The vessel diameter and lesion length are 3.5mm and 60mm respectively.The vessel was pre and post dilated.Ifu was followed.It was reported that the cutter detached from the nosecone.What could have caused the issue was the stress of having a buddy spider wire, which was stated not recommended.At one point the spider wires (lot #: b078329) crossed causing stress on the tip and cutter.Device successfully treated the peroneal, after pta of pt, decided to try hawk in that artery too.It was noticed on fluoroscopy the detachment and retried the turbohawk catheter successfully.The cutter stayed attached to the catheter so the physician was able to safely removed the cutter following detachment.No intervention was required for device removal.The device was safely removed.There was no vessel damage noted.Device was thrown away physician reported most likely caused too much stress on the hawk by having the buddy wire.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional Manufacturer Narrative